MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED72 REPERFUSION CATHETER; NRY
Catalog Number THNDRRED72KIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Vessel spasm is included as a possible complication in the instructions for use (ifu) for the penumbra system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red72 reperfusion catheter (red72), penumbra system red 43 reperfusion catheter (red43), and a non-penumbra coaxial catheter.During the procedure, the physician completed three passes in the target location.While attempting to make the fourth pass, the physician noticed the partial division in the middle cerebral artery (mca) is irregular and narrow at its origin.Subsequently, a vasospasm had occurred in the right internal carotid artery (ica).The physician infused 10mg of intra-arterial verapamil into the right ica over a two-minute period.The event was considered resolved the same day with the infusion of verapamil.The vasospasm was reported to be a serious adverse event with a probable relationship to the penumbra system red reperfusion catheter and index procedure.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by penumbra clinical team on 07 july 23: section b.Describe event or problem.Note: the vasospasm was previously adjudicated to be a serious adverse event with a possible relationship to the index procedure and a possible relationship to the red72.However, on 07-july-2023, an update was received indicating that the vasospasm is unrelated to the red72.Therefore, this event is not considered reportable against the red72.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red72 reperfusion catheter (red72), penumbra system red 43 reperfusion catheter (red43), and a non-penumbra coaxial catheter.During the procedure, the physician completed three passes in the target location.While attempting to make the fourth pass, the physician noticed the partial division in the middle cerebral artery (mca) is irregular and narrow at its origin.Subsequently, a vasospasm had occurred in the right internal carotid artery (ica).The physician infused 10mg of intra-arterial verapamil into the right ica over a two-minute period.The event was considered resolved the same day with the infusion of verapamil.The vasospasm was reported to be a serious adverse event with a probable relationship to the penumbra system red72 reperfusion catheter (red72) and index procedure.On 07 july 23, an update was received indicating that the vasospasm is unrelated to the red72.

Brand Name
PENUMBRA SYSTEM RED72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16924430
Report Number3005168196-2023-00225
Device Sequence Number7033131
Product Code NRY
UDI-Device Identifier00815948024380
UDI-Public815948024380
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Catalogue NumberTHNDRRED72KIT
Device Lot NumberF00001781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA01/01/2005